Alert archive / Minnesota / Wind Chill Advisories in 2014
Wind Chill Advisory 16, NWS Twin Cities, MN
NWS Twin Cities, MN issued this wind chill advisory at Feb 9, 2014, 2:54 AM CST for 42 counties in Minnesota; 9 counties in Wisconsin. It took effect at Feb 9, 2014, 9:00 PM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2014, 2:54 AM CST (08:54 UTC)
- In effect from
- Feb 9, 2014, 9:00 PM CST
- Expired
- Feb 10, 2014, 9:33 AM CST
- In force
- 13 hr
- Issued by
- NWS Twin Cities, MN
All 51 counties
Anoka County, MN, Benton County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Chisago County, MN, Dakota County, MN, Douglas County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Nicollet County, MN, Pope County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 20 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.9 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 784 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
730 WWUS43 KMPX 090854 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 254 AM CST SUN FEB 9 2014 ...COLD WIND CHILLS THIS MORNING AND AGAIN TONIGHT INTO MONDAY MORNING... .A WIND CHILL ADVISORY REMAINS IN EFFECT FOR CENTRAL...WEST CENTRAL AND SOUTH CENTRAL MINNESOTA THIS MORNING. A NEW WIND CHILL ADVISORY HAS BEEN ISSUED FOR THE ENTIRE REGION LATE THIS EVENING THROUGH MONDAY MORNING. THE COMBINATION OF 5 TO 10 MPH WINDS AND WELL BELOW ZERO TEMPERATURES WILL RESULT IN WIND CHILL VALUES RANGING FROM 25 TO 35 BELOW. THERE MAY BE BRIEF INSTANCES OF WIND CHILL VALUES REACHING 40 BELOW ACROSS CENTRAL MINNESOTA EARLY MONDAY MORNING. MNZ041>044-047>051-054>059-064>068-073>075-082-083-091-092-091700- /O.NEW.KMPX.WC.Y.0016.140210T0300Z-140210T1700Z/ /O.CON.KMPX.WC.Y.0015.000000T0000Z-140209T1600Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-STEVENS-POPE-STEARNS-BENTON- SHERBURNE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-REDWOOD-BROWN- NICOLLET-WATONWAN-BLUE EARTH-MARTIN-FARIBAULT- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...MADISON...BENSON...MONTEVIDEO...WILLMAR... LITCHFIELD...MONTICELLO...GRANITE FALLS...OLIVIA...HUTCHINSON... GAYLORD...CHASKA...REDWOOD FALLS...NEW ULM...ST. PETER... ST. JAMES...MANKATO...FAIRMONT...BLUE EARTH 254 AM CST SUN FEB 9 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 11 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 11 AM CST MONDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING. * WIND CHILL VALUES...AROUND 25 BELOW THIS MORNING AND BETWEEN 25 TO 35 BELOW TONIGHT INTO MONDAY MORNING. * IMPACTS...FROSTBITE OR HYPOTHERMIA CAN RESULT FROM THE LOW WIND CHILLS IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MNZ045-052-053-060>063-069-070-076>078-084-085-093-WIZ014>016- 023>028-091700- /O.NEW.KMPX.WC.Y.0016.140210T0300Z-140210T1700Z/ KANABEC-ISANTI-CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-SCOTT- DAKOTA-LE SUEUR-RICE-GOODHUE-WASECA-STEELE-FREEBORN-POLK-BARRON- RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...MORA...CAMBRIDGE...CENTER CITY... MINNEAPOLIS...BLAINE...ST. PAUL...STILLWATER...SHAKOPEE... BURNSVILLE...LE SUEUR...FARIBAULT...RED WING...WASECA... OWATONNA...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE... BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN... CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 254 AM CST SUN FEB 9 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 11 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 11 AM CST MONDAY. * WIND CHILL VALUES...25 TO 35 BELOW. * IMPACTS...FROSTBITE OR HYPOTHERMIA CAN RESULT FROM THE LOW WIND CHILLS IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ BORGHOFF
4 follow-up statements
954 WWUS43 KMPX 091646 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1046 AM CST SUN FEB 9 2014 ...COLD WIND CHILLS TONIGHT INTO MONDAY MORNING... .A WIND CHILL ADVISORY IS IN EFFECT FROM LATE THIS EVENING THROUGH MONDAY MORNING FOR ALL OF THE REGION. THE COMBINATION OF 5 TO 10 MPH WINDS AND TEMPERATURES WELL BELOW ZERO WILL RESULT IN WIND CHILL VALUES RANGING FROM 25 BELOW TO 35 BELOW. THERE MAY BE BRIEF INSTANCES OF WIND CHILL VALUES REACHING 40 BELOW ACROSS CENTRAL MINNESOTA EARLY MONDAY MORNING. MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 100100- /O.CON.KMPX.WC.Y.0016.140210T0300Z-140210T1700Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON... MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS... BLAINE...ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA... HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE... REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT... RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT... BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE... BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN... CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 1046 AM CST SUN FEB 9 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 11 AM CST MONDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 11 AM CST MONDAY. * WIND CHILL VALUES...BETWEEN 25 BELOW AND 35 BELOW TONIGHT INTO MONDAY MORNING. * IMPACTS...FROSTBITE OR HYPOTHERMIA CAN RESULT FROM THE LOW WIND CHILLS IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ RAH
033 WWUS43 KMPX 100408 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1008 PM CST SUN FEB 9 2014 ...COLD WIND CHILLS TONIGHT INTO MONDAY MORNING... .A WIND CHILL ADVISORY REMAINS IN EFFECT THROUGH MONDAY MORNING FOR ALL OF THE REGION. THE COMBINATION OF 5 TO 10 MPH WINDS AND TEMPERATURES WELL BELOW ZERO WILL RESULT IN WIND CHILL VALUES RANGING FROM 25 BELOW TO 35 BELOW. THERE MAY BE BRIEF INSTANCES OF WIND CHILL VALUES REACHING 40 BELOW ACROSS CENTRAL MINNESOTA EARLY MONDAY MORNING. MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 101215- /O.CON.KMPX.WC.Y.0016.000000T0000Z-140210T1700Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON... MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS... BLAINE...ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA... HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE... REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT... RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT... BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE... BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN... CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 1008 PM CST SUN FEB 9 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST MONDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST MONDAY. * WIND CHILL VALUES...BETWEEN 25 BELOW AND 35 BELOW TONIGHT INTO MONDAY MORNING. * IMPACTS...FROSTBITE OR HYPOTHERMIA CAN RESULT FROM THE LOW WIND CHILLS IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
823 WWUS43 KMPX 101019 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 419 AM CST MON FEB 10 2014 ...COLD WIND CHILLS THIS MORNING... .A WIND CHILL ADVISORY REMAINS IN EFFECT THROUGH THIS MORNING FOR ALL OF THE REGION. THE COMBINATION OF 5 TO 10 MPH WINDS AND TEMPERATURES WELL BELOW ZERO WILL RESULT IN WIND CHILL VALUES RANGING FROM 25 BELOW TO 35 BELOW. MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 101700- /O.CON.KMPX.WC.Y.0016.000000T0000Z-140210T1700Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON... MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS... BLAINE...ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA... HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE... REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT... RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT... BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE... BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN... CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 419 AM CST MON FEB 10 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING. * WIND CHILL VALUES...BETWEEN 25 BELOW AND 35 BELOW. * IMPACTS...FROSTBITE OR HYPOTHERMIA CAN RESULT FROM THE LOW WIND CHILLS IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ BORGHOFF
621 WWUS43 KMPX 101533 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 933 AM CST MON FEB 10 2014 ...WIND CHILLS MODERATING... .TEMPERATURES ARE INCHING UPWARD... AND WIND CHILLS HAVE GENERALLY WARMED ABOVE -25. CONTINUED IMPROVEMENT WILL OCCUR INTO THIS AFTERNOON... WITH WIND CHILLS OF 0 TO 15 BELOW EXPECTED. AS A RESULT... THE WIND CHILL ADVISORY HAS BEEN CANCELLED. MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 101645- /O.CAN.KMPX.WC.Y.0016.000000T0000Z-140210T1700Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON... MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS... BLAINE...ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA... HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE... REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT... RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT... BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE... BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN... CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 933 AM CST MON FEB 10 2014 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELLED THE WIND CHILL ADVISORY. TEMPERATURES ARE INCHING UPWARD... AND WIND CHILLS HAVE GENERALLY WARMED ABOVE -25. CONTINUED IMPROVEMENT WILL OCCUR INTO THIS AFTERNOON... WITH WIND CHILLS OF 0 TO 15 BELOW EXPECTED. AS A RESULT... THE WIND CHILL ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this wind chill advisory went out at Feb 8, 10:32 PM CST, 4 hours 22 minutes earlier.
Area forecast discussion, Feb 8, 10:32 PM CST, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1032 PM CST SAT FEB 8 2014
.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 348 PM CST SAT FEB 8 2014
NO MAJOR FORECAST CHALLENGES IN THE SHORT TERM WITH THE LIGHT PRECIP
VIRTUALLY OUT OF THE AREA THIS AFTERNOON. THERE IS HIGH CONFIDENCE
IN THE RETURN OF COLD WIND CHILLS EARLY SUNDAY MORNING. THIS WILL
SET THE STAGE FOR COLDER CONDITIONS ACROSS THE ENTIRE FORECAST AREA
TO START THE WORK WEEK.
STILL A FEW POCKETS OF FLURRIES OUT THERE THIS AFTERNOON AND EVEN
SOME AIRPORTS SHOWING A SLIGHT VISIBILITY RESTRICTION. THE
VISIBILITY RESTRICTION IS MORE DUE TO WEAK LOW LEVEL FLOW AND HAZE
RATHER THAN THE REMAINING VERY LIGHT SNOW. THE REASON FOR THIS IS A
STATIONARY BOUNDARY STRETCHED OUT ACROSS THE FORECAST AREA WITH A
DIFFUSE TEMPERATURE GRADIENT. THE BOUNDARY WILL MOVE SOUTHEAST
TONIGHT AS A COLD FRONT WITH DECENT COLD ADVECTION BETWEEN 09-18Z.
WE ISSUED YET ANOTHER WIND CHILL ADVISORY FOR THE WESTERN HALF OF
THE FORECAST AREA FOR THE EXPECTATION OF -25 TO -30 WIND CHILLS
BEFORE SUNRISE SUNDAY MORNING. WE HAVE HIGH CONFIDENCE IN AT LEAST
-25 FOR A WIND CHILL IN THE ADVISORY AREA GIVEN WE ARE ADVECTING IN
THE COLDER TEMPS AND DON'T HAVE TO RELY ON A PERIOD OF RADIATIONAL
COOLING TO GET BELOW ZERO TEMPS /WHERE MINOR VARIATIONS IN WIND AND
SKY COVER CAN LEAD TO BIG VARIATIONS IN TEMPERATURE/. EVEN THOUGH
THE ADVISORY DROPS OFF MID TO LATE MORNING...TOMORROW WILL STILL BE
AN UNCOMFORTABLE DAY TO BE OUTSIDE WITH A LINGERING NORTHWEST BREEZE
- SIMPLY PAR FOR THE COURSE THIS WINTER.
.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 348 PM CST SAT FEB 8 2014
VERY COLD TEMPERATURES WILL PREVAIL FROM SUNDAY NIGHT THROUGH
MONDAY NIGHT AS ARCTIC HIGH PRESSURE MOVES ACROSS THE FORECAST
AREA. THIS WILL BE FOLLOWED BY MODERATING TEMPERATURES ALONG WITH
SEVERAL CHANCES FOR SNOW THROUGH THE END OF THE WEEK.
THE LOW TEMPERATURE FORECASTS FOR SUNDAY NIGHT AND MONDAY NIGHT
BOTH OFFER SOME CHALLENGES. FOR SUNDAY NIGHT THERE WILL BE WIND
THROUGH THE NIGHT ALONG WITH PATCHY CLOUDINESS...ESPECIALLY ACROSS
NORTHERN AND EASTERN PORTIONS OF THE CWA. THIS WILL LIKELY HAMPER
THE FULL POTENTIAL ON THE LOWS. BUT WITH THE DEEP SNOW PACK STILL
MAINTAINED LOWER TO MIDDLE 20 BELOW ZERO LOWS ACROSS CENTRAL MN
AND FOR MUCH OF WEST CENTRAL WI...WITH HIGH TEENS BELOW ZERO TO
THE SOUTH.
THE RIDGE AXIS...WITH NEARLY CALM WINDS...WILL BE OVER THE
FORECAST AREA EARLY MONDAY NIGHT. THIS COUPLED WITH CLEAR SKIES
WILL ALLOW FOR STRONG RADIATIONAL COOLING IN THE EVENING WITH
TEMPERATURES FALLING FAST. THIS IS SIMILAR TO WHAT OCCURRED LAST
NIGHT WHERE LOWS BOTTOMED OUT AT 26 BELOW ZERO AT STAPLES.
ALTHOUGH THE RIDGE AXIS WILL SLIDE EAST DURING THE NIGHT...LOWS
OF 22 TO 24 BELOW ZERO FORECAST FROM LITTLE FALLS AND MORA TO
LADYSMITH AND EAU CLAIRE. WITH THE RIDGE AXIS SLIDING EAST
OVERNIGHT...SOUTHERLY WINDS WILL INCREASE DURING THE NIGHT ACROSS
WESTERN MINNESOTA WITH A NON DIURNAL TEMPERATURE TREND INSERTED.
TEMPERATURES IN THE FAR WEST COULD BE BACK TO NEAR ZERO BY
DAYBREAK TUESDAY. WITH ALL OF THIS COLD...MORE WIND CHILL
HEADLINES WILL BE NEEDED FROM SUNDAY EVENING THROUGH MID MORNING
ON MONDAY WITH APPARENT TEMPERATURES RUNNING REAL CLOSE TO 35
BELOW ZERO.
AS FOR PRECIPITATION CHANCES...THE FLOW PATTERN ALOFT BECOMES
MORE ZONAL FROM TUESDAY ONWARD. THIS WILL ALLOW FOR TEMPERATURES TO
CLIMB BACK TO NEAR SEASONAL VALUES FOR A FEW DAYS BUT IT ALSO
OPENS THE DOOR FOR A RAPID SUCCESSION OF SHORT WAVE ENERGY.
BETWEEN TUESDAY AFTERNOON AND FRIDAY BOTH THE GFS AND ECMWF SHOW
FOUR SEPARATE MAINLY LIGHT SNOW EVENTS. TIMING AND LOCATION OF THE
SURFACE LOWS AND PRECIPITATION AMOUNTS ARE NOT EXACTLY IN SYNC AT
THIS TIME WHICH IS NOT SURPRISING WITH ZONAL FLOW AND BEING 3 TO 6
DAYS OUT. MUCH OF THE PRECIPITATION FORECAST DURING THIS PERIOD
IS ACROSS THE NORTHERN HALF OF MINNESOTA AND NORTHERN WISCONSIN.
SO AT THIS POINT SOME CHANCE POPS ARE IN PLACE FOR SEVERAL DAYS
BUT MAINLY ACROSS NORTHERN AREAS OF THE CWA.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1012 PM CST SAT FEB 8 2014
EARLY MVFR CIGS 2-3K ACROSS WC WI WILL BE THE MAIN AVIATION
CONCERN THRU 12Z. OTHERWISE...VFR CONDS WILL PREVAIL WITH NW WINDS
ARND 5-10 KTS OVERNIGHT...INCREASING TO 10-15 KTS WITH GUSTS UP TO
20 KTS BY 18Z SUNDAY. EXPECT THE GUSTY WINDS TO DIMINISH AFT
00Z/10.
KMSP...
VFR CONDS WILL PREVAIL OVER THE NEXT 30 HRS WITH NW WINDS ARND 5-8
KTS OVERNIGHT...INCREASING TO 10-12 KTS/GUSTS TO 16 KTS BY 18Z.
WINDS WILL DIMINISH AND BECOME MORE WNW SUNDAY EVENING.
/OUTLOOK FOR KMSP/
MON...VFR. WINDS W AT 5KTS.
TUE...VFR. MVFR POSSIBLE LATE WITH -SN. WINDS S-SW 10-20KTS.
WED...VFR. MVFR POSSIBLE EARLY WITH -SN. WINDS W 5 KTS...BECMG S
10-15KTS LATE.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WIND CHILL ADVISORY UNTIL 10 AM CST SUNDAY FOR MNZ041>044-
047>051-054>059-064>068-073>075-082-083-091-092.
WI...NONE.
&&
SHORT TERM...CLF
LONG TERM...RAH
AVIATION...JLTHazardous weather outlook, Feb 8, 6:40 PM CST, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 640 PM CST SAT FEB 8 2014 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 100045- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 640 PM CST SAT FEB 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT WIND CHILL VALUES OF 20 AND 35 BELOW ZERO ARE EXPECTED TO DEVELOP AFTER MIDNIGHT IN CENTRAL...WEST CENTRAL AND SOUTH CENTRAL MINNESOTA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIND CHILL VALUES OF 30 TO 45 BELOW ZERO ARE EXPECTED SUNDAY NIGHT...AND VALUES OF 20 TO 35 BELOW ZERO ARE EXPECTED MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. JLT
Nearby
Wind Chill Advisories in Minnesota, 2014Wind Chill Advisories in Wisconsin, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.